Alert archive / Louisiana / Wind Advisories in 2013

Wind Advisory 14, NWS Lake Charles, LA

April 10, 20137 parishes in Louisiana; Hardin County, Jasper County, Newton County, Texas

NWS Lake Charles, LA issued this wind advisory at Apr 10, 2013, 1:07 AM CDT for 7 parishes in Louisiana; Hardin County, Jasper County, Newton County, Texas. It took effect at Apr 10, 2013, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2013, 1:07 AM CDT (06:07 UTC)
In effect from
Apr 10, 2013, 10:00 AM CDT
Expired
Apr 10, 2013, 7:00 PM CDT
In force
9 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX

The radar

The Lake Charles radar (KLCH), 45 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2013-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2026 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2013-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2026 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
1.7
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

493 
WWUS74 KLCH 100607
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
107 AM CDT WED APR 10 2013

...STRONG AND GUSTY SOUTH WINDS WILL PERSIST THROUGH WEDNESDAY...

.LARGE DIFFERENCES IN PRESSURE SEPARATE AN ATLANTIC HIGH PRESSURE
SYSTEM FROM FALLING PRESSURES ACROSS THE SOUTHERN PLAINS.
MODERATE SOUTHERLY WINDS ARE THE RESULT.

LAZ043>045-TXZ201-261-262-101200-
/O.CAN.KLCH.WI.Y.0013.000000T0000Z-130410T0600Z/
/O.NEW.KLCH.WI.Y.0014.130410T1500Z-130411T0000Z/
ACADIA-LAFAYETTE-UPPER ST. MARTIN-HARDIN-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...LUMBERTON...
SILSBEE...BUNA...DEWEYVILLE
107 AM CDT WED APR 10 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING.  

* TIMING...MODERATE SOUTH WINDS WILL BECOME STRONG AND GUSTY BY
  MID MORNING.

* WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO AROUND 40
  MPH AT TIMES.

* IMPACTS...SMALL TWIGS OR TREE BRANCHES MAY BE BROKEN OFF. 
  LOOSE LAWN ITEMS AND TRASH CANS COULD ALSO BE BLOWN AROUND. 
  SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER... 
  ESPECIALLY ON EAST-WEST ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ030>033-101200-
/O.NEW.KLCH.WI.Y.0014.130410T1500Z-130411T0000Z/
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
INCLUDING THE CITIES OF...DE RIDDER...OAKDALE...KINDER...
VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE
107 AM CDT WED APR 10 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING...MODERATE SOUTH WINDS WILL BECOME STRONG AND GUSTY BY
  MID MORNING. 

* WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO AROUND 40
  MPH AT TIMES.
 
* IMPACTS...SMALL TWIGS OR TREE BRANCHES MAY BE BROKEN OFF. LOOSE
  LAWN ITEMS AND TRASH CANS COULD ALSO BE BLOWN AROUND. SOME HIGH
  PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER...ESPECIALLY ON
  EAST-WEST ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ041-042-052>055-073-074-TXZ215-216-101200-
/O.EXT.KLCH.WI.Y.0013.000000T0000Z-130411T0000Z/
CALCASIEU-JEFFERSON DAVIS-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...
BRIDGE CITY
107 AM CDT WED APR 10 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...WINDS WILL REMAIN STRONG TONIGHT AND THROUGH THE DAY ON
  WEDNESDAY. 

* WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO AROUND 40
  MPH AT TIMES. 

* IMPACTS...SMALL TWIGS OR TREE BRANCHES MAY BE BROKEN OFF. 
  LOOSE LAWN ITEMS AND TRASH CANS COULD ALSO BE BLOWN AROUND. 
  SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER... 
  ESPECIALLY ON EAST-WEST ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

13
2 follow-up statements
135 
WWUS74 KLCH 100945
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
445 AM CDT WED APR 10 2013

...STRONG AND GUSTY SOUTH WINDS EXPECTED TODAY...

.A TIGHT PRESSURE GRADIENT...COUPLED WITH STRONG WINDS IN THE
LOWEST LEVELS OF THE ATMOSPHERE...WILL RESULT IN GUSTY SOUTH WINDS
LATER TODAY...REACHING SUSTAINED SPEEDS AROUND 20 MPH WITH GUSTS
UP TO 40 MPH AT TIMES.

LAZ041-042-052>055-073-074-TXZ215-216-101700-
/O.CAN.KLCH.WI.Y.0013.000000T0000Z-130411T0000Z/
/O.EXA.KLCH.WI.Y.0014.130410T1500Z-130411T0000Z/
CALCASIEU-JEFFERSON DAVIS-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...
BRIDGE CITY
445 AM CDT WED APR 10 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING...SOUTH WINDS WILL BECOME STRONG AND GUSTY BY MID
  MORNING.

* WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40
  MPH AT TIMES.

* IMPACTS...SMALL TWIGS OR TREE BRANCHES MAY BE BROKEN OFF. 
  LOOSE LAWN ITEMS AND TRASH CANS COULD ALSO BE BLOWN AROUND. 
  SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER... 
  ESPECIALLY ON EAST-WEST ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ030>033-043>045-TXZ201-261-262-101700-
/O.CON.KLCH.WI.Y.0014.130410T1500Z-130411T0000Z/
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-HARDIN-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...DE RIDDER...OAKDALE...KINDER...
VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE...CROWLEY...RAYNE...
CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...
LUMBERTON...SILSBEE...BUNA...DEWEYVILLE
445 AM CDT WED APR 10 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* TIMING...SOUTH WINDS WILL BECOME STRONG AND GUSTY BY MID
  MORNING.

* WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40 MPH
  AT TIMES.

* IMPACTS...SMALL TWIGS OR TREE BRANCHES MAY BE BROKEN OFF. 
  LOOSE LAWN ITEMS AND TRASH CANS COULD ALSO BE BLOWN AROUND. 
  SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER... 
  ESPECIALLY ON EAST-WEST ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

13
916 
WWUS74 KLCH 101500
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1000 AM CDT WED APR 10 2013

...STRONG AND GUSTY SOUTH WINDS EXPECTED TODAY...

.A TIGHT PRESSURE GRADIENT...COUPLED WITH STRONG WINDS IN THE
LOWEST LEVELS OF THE ATMOSPHERE...WILL RESULT IN GUSTY SOUTH
WINDS REACHING SUSTAINED SPEEDS AROUND 20 MPH WITH GUSTS UP TO 40
MPH AT TIMES.

LAZ030>033-041>045-052>055-073-074-TXZ201-215-216-261-262-110000-
/O.CON.KLCH.WI.Y.0014.000000T0000Z-130411T0000Z/
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-HARDIN-JEFFERSON-
ORANGE-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...DE RIDDER...OAKDALE...KINDER...
VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE...LAKE CHARLES...
SULPHUR...JENNINGS...WELSH...LAKE ARTHUR...CROWLEY...RAYNE...
CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...
ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...
PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...
HOLLY BEACH...CAMERON...GRAND CHENIER...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...BUNA...
DEWEYVILLE
1000 AM CDT WED APR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...SOUTH WINDS WILL BECOME STRONG AND GUSTY BY MID 
  MORNING. 

* WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40 
  MPH AT TIMES. 

* IMPACTS...SMALL TWIGS OR TREE BRANCHES MAY BE BROKEN OFF. 
  LOOSE LAWN ITEMS AND TRASH CANS COULD ALSO BE BLOWN AROUND. 
  SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER... 
  ESPECIALLY ON EAST-WEST ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Apr 9, 11:36 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 9, 11:36 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1136 PM CDT TUE APR 9 2013

.AVIATION...MVFR AND AT TIMES IFR CIGS WITH STRONG SOUTHEAST WINDS
CONTINUE TONIGHT AS LOW PRESSURE DEEPENS ALONG THE RED RIVER OF
TEXAS IN ASSOCIATION WITH A STRONG PACIFIC COLD FRONT. RAIN AND
THUNDERSTORMS MOVE IN LATE WEDNESDAY AFTERNOON AS THIS FRONT
PUNCHES INTO EAST TEXAS. EXPECTING LIFR WEDNESDAY EVENING AS THE
FRONT SLOWS AS IT MOVES THROUGH FROM THE WEST.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 952 PM CDT TUE APR 9 2013/

DISCUSSION...
ALL IN ALL CURRENT GRIDS/FORECASTS IN GOOD SHAPE AS INHERITED.
REGIONAL 88DS CONTINUE TO SHOW WIDELY SCATTERED MAINLY LIGHT
STREAMER SHOWERS DEVELOPING OVER THE REGION AND MOVING NEWD. WATER
VAPOR IMAGERY SUGGESTS THIS ACTIVITY IS BEING HELPED ALONG BY A
WEAK SHORTWAVE ALOFT CROSSING ERN TX WHICH IS PROGGED BY SHORT-
RANGE MODELS TO MAINTAIN ITS ENEWD PUSH TOWARD THE FORECAST AREA...
THUS ELECTED TO CARRY 20 POPS THRU THE REMAINDER OF THE NIGHT.
SWITCHED PRECIP TYPE TO JUST SHOWERS BEGINNING ATTM AS FORECAST
SOUNDINGS INDICATE SLIGHTLY DECREASING INSTABILITY AND INCREASING
CAPPING ALOFT...HOWEVER THIS IS NOT ESPECIALLY THE CASE OVER THE
COASTAL WATERS AND A STORM OR TWO CANNOT BE RULED OUT OVER LAND
NEAR THE COAST.

MEANWHILE SFC OBS INDICATE STRONG WINDS CONTINUE MAINLY NEAR THE
COAST BUT HAVE SLACKED FARTHER INLAND...IN LINE WITH THE WIND
ADVISORY CURRENTLY IN EFFECT SO NO CHANGES PLANNED THERE. ELSEWHERE
GRIDS WERE TWEAKED BASED ON LATEST OBS/TRENDS.

UPDATE OUT SHORTLY.
25

PREV DISCUSSION... /ISSUED 656 PM CDT TUE APR 9 2013/

AVIATION...VERY TIGHT PRESSURE GRADIENT IN PLACE WITH STRONG
SOUTHERLY WINDS ORIGINATING FROM THE CARRIBEAN. RELATIVELY COOLER
NEAR SHORE WATERS WITH THIS FETCH IS RESULTING IN LIFTED SEA FOG.
THERE IS AS MUCH AS A 2 DEGREE CROSS OVER OF DEW POINTS OVER WATER
TEMPS AT THIS TIME.

EXPECTING WITH A SLIGHT REDUCTION OF WINDS OVERNIGHT CIGS TO
LOWER TO IFR WITH AT ALL TERMINALS NEXT FEW HOURS EXCEPT AEX IFR
AFTER MIDNIGHT. MVFR MID-MORNING WITH CONTINUED GUSTY WINDS. AS
THE FRONT APPROACHES FROM THE WEST WEDNESDAY AFTERNOON, CIGS
SHOULD LOWER TO IFR AS MOISTURE INCREASES.

SWEENEY

PREV DISCUSSION... /ISSUED 341 PM CDT TUE APR 9 2013/

SYNOPSIS...
DOME OF HIGH PRESSURE...SITUATED OFFSHORE THE GEORGIA
COAST...WILL MOVE LITTLE TONIGHT...BEFORE RESUMING ITS EASTWARD
JOURNEY FURTHER INTO THE ATLANTIC.

THE CONSEQUENT BREAKDOWN IN HIGH PRESSURE ACROSS THE GULF OF MEXICO
WILL PERMIT A CANADIAN FRONT TO RESUME ITS TRAVELS SOUTH AND EAST.
THE FRONT WILL ENTER SOUTHEAST TEXAS BY EARLY EVENING WEDNESDAY...
BEFORE EXITING SOUTH CENTRAL LOUISIANA BY EARLY MORNING THURSDAY.

FURTHER UP...A DEEP TROUGH IN THE MIDLATITUDE WESTERLIES WILL TRAVEL
EASTWARD ACROSS THE ROCKY MOUNTAINS. THE SOUTHERN SEGMENT OF THE TROUGH
WILL SLOW...BRINGING ABOUT A POSITIVE HORIZONTAL TILT TO THE
TROUGH AXIS (NORTHEAST-TO-SOUTHWEST TILT).

DISCUSSION...
PACIFIC SHORTWAVES...ROTATING AROUND THE BASE OF THE GREAT BASIN
TROUGH...CONTINUE UPSWINGING THROUGH THE WESTERN GULF COAST AREA...
SETTING OFF A FEW LIGHT SHOWERS. SHOWERS WILL BE COMING TO AN END
AROUND MIDNIGHT.

HE WARM CONVEYOR BELT AIRSTREAM REMAINS FIRMLY ESTABLISHED ACROSS THE
WESTERN GULF COAST STATES. ADVECTION STRATUS WILL PERSIST.

FOR TOMORROW...SHOWERS AND THUNDERSTORMS WILL ORGANIZE INTO LINES
ORIENTED IN THE FRONTWISE DIRECTION. DAMAGING WINDS WILL BE THE
PRIMARY THREAT...ESPECIALLY FROM WEDNESDAY AFTERNOON INTO WEDNESDAY
EVENING. MEAN AREAL RAINFALL AMOUNTS ENDING THURSDAY EVENING WILL
BE RUNNING BETWEEN 2 AND 3 INCHES...WITH LOCALLY HIGHER AMOUNTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  71  80  55  70  48 /  20  60  80  80  10
KBPT  71  78  51  71  48 /  20  60  80  60  10
KAEX  71  82  51  67  43 /  20  60  80  80  10
KLFT  70  81  60  71  48 /  20  40  80  80  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 1 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES:
     ACADIA...CALCASIEU...EAST CAMERON...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
     MARTIN...VERMILION...WEST CAMERON.

     COASTAL FLOOD ADVISORY UNTIL NOON CDT WEDNESDAY FOR THE
     FOLLOWING ZONES: CALCASIEU...EAST CAMERON...WEST CAMERON.

TX...WIND ADVISORY UNTIL 1 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES:
     HARDIN...JEFFERSON...ORANGE...SOUTHERN JASPER...SOUTHERN
     NEWTON.

     COASTAL FLOOD ADVISORY UNTIL NOON CDT WEDNESDAY FOR THE
     FOLLOWING ZONES: JEFFERSON...ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
     20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
     LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION THROUGH WEDNESDAY AFTERNOON FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
     BAY.

&&
Hazardous weather outlook, Apr 9, 3:06 PM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
306 PM CDT TUE APR 9 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
101115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
306 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT. SOUTHERLY WINDS 20
TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE. WINDS WILL DECREASE
BELOW THE ADVISORY THRESHOLD AFTER MIDNIGHT.

A COASTAL FLOOD ADVISORY IS IN EFFECT FOR THE COASTAL SOUTHEAST
TEXAS AND SOUTHWEST LOUISIANA. MINOR COASTAL FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A CANADIAN FRONT WILL TRAVEL SOUTH AND EAST...ENTERING SOUTHEAST
TEXAS BY EARLY EVENING WEDNESDAY...BEFORE EXITING INTO SOUTHEAST
LOUISIANA AROUND EARLY MORNING THURSDAY. NUMEROUS PRE-FRONTAL
SHOWERS AND THUNDERSTORMS (ORGANIZING IN LINES) WILL ACCOMPANY
THIS TRAVELING FRONT. SEVERE WEATHER IS POSSIBLE...THE PRIMARY
THREAT BEGIN DAMAGING WINDS.

IN ADDITION...LOCALIZED FLOODING RAIN IS POSSIBLE IN THE STRONGER
STORMS. MEAN AREAL RAINFALL AMOUNTS...COMPUTED OVER 24 HOURS ENDING
THURSDAY AFTERNOON...WILL BE RUNNING BETWEEN 2 AND 3 INCHES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON AND EVENING.

GMZ430-432-435-450-452-455-470-472-475-101115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
306 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT. ALSO...THE MODERATE SOUTHERLY
WINDS MAY CAUSE A TIDAL PILE-UP...ESPECIALLY AT THE TIME OF MORNING
HIGH TIDE ON WEDNESDAY. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR
THE COASTAL PARISHES OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A CANADIAN FRONT WILL TRAVEL SOUTH AND EAST...ENTERING THE UPPER
TEXAS COASTAL WATERS BY EARLY EVENING WEDNESDAY ..BEFORE EXITING
INTO THE SOUTHEAST LOUISIANA COASTAL WATERS BY EARLY MORNING
THURSDAY. NUMEROUS PRE-FRONTAL SHOWERS AND THUNDERSTORMS
(ORGANIZING IN LINES) WILL ACCOMPANY THIS TRAVELING FRONT. SEVERE
WEATHER IS POSSIBLE...THE PRIMARY THREAT BEGIN DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:04 PM CDTRiver Flood WarningLCHCalcasieu42 hr

Nearby

Wind Advisories in Louisiana, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.